Can Levothyroxine cause Sweating and Hot Flashes?

Posted by Gail, Volunteer Mentor @baxtersmom, Jan 7 7:51pm

I started on Levothryroxine around September of last year after testing borderline hypothyroid and complaining of fatigue. After being on 25 mcg except for 3 days a week where I take 50, it got my TSH back to around 2.5 as I recall. I am having the most awful sweating episodes it is as if I am going through menopause all over again. Has anyone had this experience with Levothyroxine? I take some other meds so it is hard to know if this is the culprit but it is the one I began most recently and seems most likely the cause at least to me. I should probably get tested again but is it possible that even if your TSH is where they want it to be (they tested the free T3, T4 and some other things as well) that this particular medication just doesn't agree with me? Has anyone had levothyroxine cause sweating?

@baxtersmom I also have night sweats and I take the same dosage of levothyroxine as you do, but I’ve taken it for quite a while and the night sweats have just been for a couple of years. I have been thinking that mine are due to my immunosuppressants. Obviously something we are taking is causing them.
I just did some googling and apparently both levothyroxine and sirolimus, my immunosuppressant, can cause night sweats but with levothyroxine it’s if you are taking too much, which doesn’t sound as if you are. I recall reading somewhere that the TSH test can be inaccurate and sometimes other testing must be done. Maybe you should ask your doctor about that. I don’t know anything about additional testing.
JK

REPLY

Hi, Yes it’s Because we might have been without it for some time… sometimes the doctor will ratchet the dose up very slowly, a little at a time.

REPLY
Please login or register to post a reply.